MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number H74939032702010
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon tip detachment occurred.The target lesion was located in the mildly tortuous and non-calcified arteriovenous fistula.A 7.0mmx20mmx135cm (4f) sterling balloon catheter was advanced for dilatation.However, during removal, the tip of the balloon was detached.The tip was removed together with the catheter successfully from the patient.The procedure was completed with another sterling balloon.There were no patient complications reported.
 
Additional Manufacturer Narrative
Updated d4: lot number from 0031131138 to 0030395474.Device evaluated by mfr.: returned product consisted of a sterling balloon catheter with an unknown guidewire stuck inside the distal end of the separated device.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen is separated 146.8cm from the hub.The guidewire lumen is separated 138.5cm from the hub.There is buckling to the inflation lumen 142.6cm from the hub.The inflation lumen is stretched 128cm and 138.5cm from the hub.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated d4: lot number from 0031131138 to 0030395474.Device evaluated by mfr.: returned product consisted of a sterling balloon catheter with an unknown guidewire stuck inside the distal end of the separated device.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen is separated 146.8cm from the hub.The guidewire lumen is separated 138.5cm from the hub.There is buckling to the inflation lumen 142.6cm from the hub.The inflation lumen is stretched 128cm and 138.5cm from the hub.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.This report is being filed to correct the model number and unique identifier (udi) # in response to an fda request.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18141675
Report Number2124215-2023-64220
Device Sequence Number15100155
Product Code DQY
UDI-Device Identifier08714729123996
UDI-Public(01)08714729123996(17)251020(10)30395474
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model NumberH74939032702010
Device Catalogue Number24700
Device Lot Number0030395474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer01/12/2024
06/12/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date01/29/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown